Thunderstorm Wind, Cloud
- When
- September 15, 1:58 AM CST
- Where
- Cloud County, Concordia
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.383, -97.117
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 15, 1:33 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 233 AM CDT WED SEP 15 2004 .DISCUSSION... MAIN CONCERN IS PRECIP CHANCES TODAY THEN COOLING ON THURSDAY. 88-D RADAR LOOPS AND SATELITTE INDICATIONS WITH 500 PROGS FROM THE GFS AND ETA SUGGEST A ROUND OF COVENTION IS IN THE OFFING FOR THE CWA TODAY...ENDING THIS EVENING AS SYSTEM PUSHES TO OUR EAST. THE EXACT SETUP FOR THE MORNING HOURS AWAITS RADAR DEPICTION BEFORE ZONE ISSUANCE. FRONT MAY TEND TO SLOW DOWN A BIT AS IVAN COMES ASHORE...BUT IF THAT SLOWDOWN HAPPENS IT SHOULD BE TO OUR EAST AND NOT GREATLY IMPACT THE CWA. IN ANY EVENT THE POST FRONTAL HIGH PRESSURE WILL BE SLOWER TO RECEDE DUE TO IVAN AND THAT MAY HAVE AN IMPACT ON TEMPERATURES OVER THE NEXT SEVERAL DAYS. AFTER THIS EVENING...A DRY FORECAST IS EXPECTED UNTIL MONDAY NIGHT WHEN A NEW SYSTEM APPROACHES AND BRINGS A CHANCE FOR CONVECTION TO THE NORTHWEST COUNTIES. THE CHANCE SPREADS OVER MUCH OF THE CWA ON TUESDAY. REGARDING TEMPERATURES...HIGHS TODAY SHOULD BE IN THE COOLER LOWER 80S DUE TO CLOUD COVER AND CONVECTION. SOME CLOUD COVER AND THE SURFACE HIGH PRESSURE KEEP HIGHS IN THE LOWER 80S THURSDAY. BY FRIDAY TEMPERATURES START TO RECOVER AND WINDS BEGIN TO RETURN TO A SOUTHERLY COMPONENT AND HIGHS SHOULD BE A FEW DEGREES WARMER IN THE MIDDLE 80S. ON SATURDAY HIGHS REACH THE UPPER 80S AS WARMING TREND BECOMES MORE ENTRENCHED AND BY SUNDAY AND MONDAY VALUES AGAIN REACH AROUND 90 DEGREES IN MANY AREAS AS NEXT SYSTEM APPROACHES. SIGNIFICANT COOLING DUE TO CLOUD COVER AND PRECIPITATION WITH NEXT SYSTEM SHOULD HOLD HIGH TEMPERATURES INTO THE MIDDLE 70S TO MIDDLE 80S ACROSS THE CWA TUESDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 417 PM CDT TUE SEP 14 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-151000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 417 PM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE NEAR THE NEBRASKA BORDER IN NORTHEAST KANSAS AND ACROSS MOST OF NORTHCENTRAL KANSAS THIS EVENING WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. THUNDERSTORM CHANCES INCREASE AFTER MIDNIGHT IN NORTHCENTRAL KANSAS WITH A SLIGHT CHANCE FOR MUCH OF NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE AREAWIDE WEDNESDAY MORNING...WITH THUNDERSTORMS LIKELY OVER PART OF NORTHEAST KANSAS WHERE SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. A CHANCE FOR THUNDERSTORMS CONTINUES DURING THE AFTERNOON FOR MUCH OF NORTHEAST AND EASTCENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING OVER NORTHCENTRAL AND NORTHERN PORTIONS OF NORTHEAST KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 87 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong winds blew down power lines. Also a tree was blow down onto a parked car doing minor damage. Asecond tree was blown down onto the roof of a house causing some roof damage.
Strong winds blew down a 15 inch diameter tree limb which did minor damage to a pick-up truck parked nearby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418589, 5418590, 5417292.